Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    IV D5 and high glucose level
    avatar
    freckles1963 posted:
    I had a D5 IV and my fasting glucose level came back at 134. As far as I know I don't have diabetes would the IV cause a high level result?
    Reply
     
    avatar
    An_245101 responded:
    I'm sorry but I do not know what a D5 IV is, could you tell us more?
     
    avatar
    freckles1963 replied to An_245101's response:
    I think it means Dextrose 5% in a 1000 mg IV solution....would that affect my fasting glucose test levels?
     
    avatar
    An_245101 replied to freckles1963's response:
    Dextrose is glucose - in what kind of IV solution? What was it mixed with?

    IV Glucose can raise the blood sugars, so can a host of other medications IV and oral. What were they testing for if I may ask?
     
    avatar
    freckles1963 replied to An_245101's response:
    Hi there, I was in my drs office for a follow up from ER. In her office I had very high BP, fast pulse and felt very weak faint. and have been having left chest pain/cramping.I have Celiac and MS and my dr is just trying to figure out why I have felt like this for 3 or so weeks. I have a King of Hearts moniter on also per my Dr. I am not sure what the IV Solution was I think just saline or something? I have been Prediabetic for a few months so when I had a high Glucose Level my dr wants to see me so I will see her on Wednesday. Thanks for your input
     
    avatar
    freckles1963 replied to freckles1963's response:
    Hi again......also I am not a real big person...BMI 19 so good weight etc.....
     
    avatar
    Debsbears responded:
    Hi I just read this - and yes the Dextrose or glucose 5% can raise your blood sugars especially if you are fasting. When I was hospitalized during a recent surgery they gave me that and my sugars spiked into the 170's.

    I am sorry to hear you also have MS and Celiac Disease not sure what meds you take for those but it seems like just about every thing out there can mess with our sugars. Stress can also raise the blood sugars.

    The best recommendation I can give because I am not a doctor or nurse would be is to buy a glucose meter and test strips from Walmart (less expensive) and test your morning sugars as soon as you get up before eating anything.

    I have been told 2 morning readings above 126 is an indication of someone heading into diabetes. Also you could test 2 hours after eating a meal I was told to stay below 160 on the test strip. If you do have consistent high numbers I would also suggest going to see an endocrine Dr. I hope this helps Deb.
    I shall wait upon the Lord and renew my strength.
    Come follow my life's journey at:
    www.mybearyspecial.blogspot.com




    Helpful Tips

    Tip for Less Severe Neuropathy Symptoms
    I was diagnosed with Type 2 over eight years ago and have been lucky enough to control my disease with weight loss, diet and exercise ... More
    Was this Helpful?
    1 of 1 found this helpful

    Expert Blog

    Conquering Diabetes - Michael Dansinger, MD

    Dr. Michael Dansinger provides thoughtful tips for those with type 2 diabetes or pre-diabetes who want to reclaim their health...Read More

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.